Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 8, 2024, 8:23 PM CDT for Crosby County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2024, 8:23 PM CDT (01:23 UTC)
- Expired
- Apr 8, 2024, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 42 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:51 PM CDT | HAIL 0.88 | 1 Nnw Crosbyton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2884 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WUUS54 KLUB 090123
SVRLUB
TXC107-090215-
/O.NEW.KLUB.SV.W.0013.240409T0123Z-240409T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
823 PM CDT Mon Apr 8 2024
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Crosby County in northwestern Texas...
* Until 915 PM CDT.
* At 823 PM CDT, a severe thunderstorm was located 4 miles northwest
of Caprock, or 12 miles northeast of Slaton, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crosbyton, Ralls, and Caprock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3344 10151 3357 10155 3383 10128 3354 10104
TIME...MOT...LOC 0123Z 231DEG 20KT 3353 10146
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DWK4 follow-up statements
424
WWUS54 KLUB 090134
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
834 PM CDT Mon Apr 8 2024
TXC107-090215-
/O.CON.KLUB.SV.W.0013.000000T0000Z-240409T0215Z/
Crosby TX-
834 PM CDT Mon Apr 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL CROSBY COUNTY...
At 834 PM CDT, a severe thunderstorm was located 6 miles south of
Ralls, or 10 miles west of Crosbyton, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton and Ralls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3348 10150 3357 10155 3383 10128 3354 10104
TIME...MOT...LOC 0134Z 227DEG 20KT 3359 10142
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DWK533
WWUS54 KLUB 090146
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
846 PM CDT Mon Apr 8 2024
TXC107-090215-
/O.CON.KLUB.SV.W.0013.000000T0000Z-240409T0215Z/
Crosby TX-
846 PM CDT Mon Apr 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL CROSBY COUNTY...
At 846 PM CDT, a severe thunderstorm was located near Crosbyton,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton and Ralls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3353 10143 3363 10149 3383 10128 3358 10107
TIME...MOT...LOC 0146Z 235DEG 22KT 3363 10129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DWK463
WWUS54 KLUB 090154
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
854 PM CDT Mon Apr 8 2024
TXC107-090215-
/O.CON.KLUB.SV.W.0013.000000T0000Z-240409T0215Z/
Crosby TX-
854 PM CDT Mon Apr 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL CROSBY COUNTY...
At 854 PM CDT, a severe thunderstorm was located over Crosbyton,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton and Ralls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3358 10132 3369 10140 3383 10128 3358 10107
TIME...MOT...LOC 0154Z 234DEG 21KT 3366 10123
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DWK091 WWUS54 KLUB 090212 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 912 PM CDT Mon Apr 8 2024 TXC107-090221- /O.EXP.KLUB.SV.W.0013.000000T0000Z-240409T0215Z/ Crosby TX- 912 PM CDT Mon Apr 8 2024 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CROSBY COUNTY WILL EXPIRE AT 915 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. Remember, a Severe Thunderstorm Warning still remains in effect for far northeastern Crosby County until 10 PM CDT. && LAT...LON 3358 10132 3369 10140 3383 10128 3358 10107 TIME...MOT...LOC 0211Z 231DEG 20KT 3370 10116 $$ DWK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:36 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 8, 6:36 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 636 PM CDT Mon Apr 8 2024 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 207 PM CDT Mon Apr 8 2024 The main concern for today is the chances of severe thunderstorms starting off the Caprock this afternoon with chances redeveloping westward through midnight. A front will continue to move through this afternoon bringing low level convergence and moisture aiding in thunderstorm development. The more robust low level moisture should remain south of the FA resulting in high storm bases. The main threats for this afternoon's thunderstorms are large hail possibly up to baseball size and gusty winds. The upper level low now south of the Great Basin has closed off and will continue to move eastward across Arizona and New Mexico towards West Texas through tomorrow afternoon. Broad upper level divergence will create some weak lift to assist in the thunderstorms expected to develop this afternoon. Two surface lows will develop with one in southern New Mexico and the other in the Big Bend region separated by a dryline. Low level moisture ahead of the surface lows will most likely keep the dryline from moving too far east. Following tonight's convection, large scale lift in the form of height falls will increase considerably Tuesday afternoon resulting in widespread chances for showers and thunderstorms. There is a low chance for severe storms as the primary threat shifts to heavy rain and minor flooding given PWATs rising to 0.7" near the TX-NM border and to just over 1" in the Rolling Plains. && .LONG TERM... (Tuesday night through next Sunday) Issued at 207 PM CDT Mon Apr 8 2024 The southern-stream, neutrally-tilting trough will pivot over the southern Great Plains on Tuesday evening while the mid-level circulation remains closed. Sharply cyclonic and difluent flow will be present overhead as the closed low rotates over West Texas, with the left exit-region of the high-level jet translating eastward into central North Texas by Tuesday night. The surface- and mid-level circulations will also begin to vertically-stack, with an expectation for mid-level frontogenesis to intensify as the axis of dilatation sharpens along the apex of the closed low. Deformation banding will occur, with locally enhanced rain rates possible across portions of the Caprock and Rolling Plains on Tuesday night as a weak, but tall, elevated mixed layer (EML) near 500-750 J/kg remains intact over the Rolling Plains ahead of the NVA advecting in on the backside of the mid-level low. The 10/00Z sounding climatology from the AMA RAOB site indicates a record precipitable water (PWAT) value of 0.77", and guidance is in agreement with record PWAT territory becoming realized as the belt of strong, mid-level theta-e advection advects westward along a well-defined axis of dilatation with PWATs between 0.80-1.00" possible within the moist sector. This, combined with the skinny EML, should galvanize the locally heavy rain potential and is, therefore, reflected in the official forecast for Tuesday night and into early Wednesday morning. Localized flooding will be possible in low-lying and poor drainage areas, especially across the Rolling Plains. The base of the neutrally-tilted trough is forecast to pivot east of the CWA by sunrise Wednesday, with the axis of dilatation becoming more-diffuse and the mid-levels warm following the advection of NVA. This will cause the EML to erode entirely with only light rain showers expected to linger through the late morning and early afternoon hours. Total QPF from this event may have significant variability depending on locale; however, confidence continues to increase in a large footprint in beneficial rainfall with the official forecast reflecting between 0.75-1.50" with upwards of 2.00" in some areas across the CWA. By Wednesday afternoon, conditions will rapidly improve as northwesterly flow emerges over the region with full insolation occurring. Temperatures were lowered a few degrees to be within the 12Z MOS guidance envelope due to the wet ground despite efficient boundary-layer mixing and brisk, northerly winds post-frontal passage. Winds will slacken after sunset on Wednesday with a weak anticyclone drifting into the CWA. Return flow will eventually become established across the Caprock by Thursday as the surface anticyclone drifts into the Upper Red River Valley beneath a crystal clear sky. A gradual warming trend will follow by the end of the week as shortwave ridging builds into the region from the west, with very warm to even hot temperatures forecast in response to the rise in geopotential heights. Sincavage && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Mon Apr 8 2024 Thunderstorms are developing near and south of KLBB at the start of this TAF period. These storms will continue to expand in coverage and shift northeast through the evening hours. Behind this initial activity there should be a brief lull in activity before another round of showers and thunderstorms develop west of KLBB and KPVW early tomorrow morning. This activity will sweep east through the morning hours and could bring MVFR to IFR ceilings to the terminals. IFR ceilings seem likely at KLBB and KPVW behind this activity with these low ceilings remaining through the remainder of the TAF period. Low ceilings at KCDS remain uncertain at this time as lowest clouds should remain just south of the airport so have left a prevailing mention out of the KCDS TAF site. A third wave of showers and thunderstorms are expected at the end of this TAF period which will impact all TAF sites. Northeasterly winds will be breezy for much of tomorrow at all three sites. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...10 LONG TERM....09 AVIATION...58
Hazardous weather outlook, Apr 8, 5:44 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 544 PM CDT Mon Apr 8 2024 TXZ021>044-092245- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 544 PM CDT Mon Apr 8 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to develop this afternoon across the Rolling Plains and portions of the central and eastern South Plains. These storms will be capable of producing wind gusts to 60 mph, very large hail up to the size of baseballs, and a tornado or two. The severe thunderstorm threat is expected to diminish after midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances continue into Tuesday and Wednesday across the entire area. Strong to marginally severe thunderstorms Tuesday afternoon may produce small hail along with periods of heavy rain leading to flooding concerns Tuesday afternoon through early Wednesday morning across the Caprock and Rolling Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Apr 8, 7:09 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
709 PM CDT Mon Apr 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Hail 3 E Post 33.20N 101.33W
04/08/2024 E1.75 Inch Garza TX NWS Employee
&&
CRLocal storm report, Apr 8, 7:37 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
737 PM CDT Mon Apr 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 1 NW Lake Alan Henry 33.08N 101.06W
04/08/2024 E1.00 Inch Garza TX Public
&&
CRSpecial weather statement, Apr 8, 8:05 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lubbock TX
805 PM CDT Mon Apr 8 2024
TXZ035-036-090130-
Crosby TX-Lubbock TX-
805 PM CDT Mon Apr 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LUBBOCK AND
SOUTHWESTERN CROSBY COUNTIES THROUGH 830 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slaton, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Slaton, Ransom Canyon, Caprock, and Buffalo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
&&
LAT...LON 3353 10170 3373 10143 3340 10127 3339 10162
TIME...MOT...LOC 0105Z 241DEG 21KT 3345 10158
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DWKLocal storm report, Apr 8, 8:06 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
806 PM CDT Mon Apr 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Hail 1 W Slaton 33.44N 101.66W
04/08/2024 E1.00 Inch Lubbock TX Broadcast Media
&&
CRSpecial weather statement, Apr 8, 8:15 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lubbock TX
815 PM CDT Mon Apr 8 2024
TXZ041-090145-
Lynn TX-
815 PM CDT Mon Apr 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LYNN COUNTY THROUGH
845 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Slide, or 12 miles northwest of Tahoka, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 10207 3339 10202 3339 10178 3324 10172
3320 10199
TIME...MOT...LOC 0115Z 231DEG 20KT 3327 10197
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 32 min |
| Apr 8, 7:16 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 44 min |
| Apr 8, 7:24 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 19 min |
| Apr 8, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 77 min |
| Apr 8, 8:05 PM CDT | Special Weather Statement | LUB | Crosby | 25 min |
| Apr 8, 8:15 PM CDT | Special Weather Statement | LUB | Lynn | 30 min |
| Apr 8, 8:39 PM CDT | Special Weather Statement | LUB | Lubbock | 21 min |
| Apr 8, 8:53 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 15 min |
| Apr 8, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 39 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 28 min |
| Apr 8, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 36 min |
| Apr 8, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 58 min |
| Apr 9, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 52 min |
| Apr 9, 6:27 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent, Lynn | 30 min |
| Apr 9, 6:56 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 64 min |
| Apr 9, 7:00 AM CDT | Areal Flood Advisory | LUB | Garza, Kent, Lynn | 73 min |
| Apr 9, 7:45 AM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 60 min |
| Apr 9, 8:29 AM CDT | Severe Thunderstorm Warning | LUB | King | 18 min |
| Apr 9, 11:50 AM CDT | Special Weather Statement | LUB | Briscoe, Floyd, Hall, Motley | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.